Alert archive / Montana / Wind Advisories in 2012
Wind Advisory 20, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Nov 11, 2012, 3:01 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Nov 12, 2012, 12:00 AM MST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2012, 3:01 PM MST (22:01 UTC)
- In effect from
- Nov 12, 2012, 12:00 AM MST
- Expired
- Nov 12, 2012, 9:42 PM MST
- In force
- 22 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
795 WWUS75 KBYZ 112201 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 301 PM MST SUN NOV 11 2012 ...A STRONG SURFACE HIGH PRESSURE OVER EASTERN IDAHO COMBINED WITH A SURFACE LOW MOVING ACROSS NORTHERN MONTANA WILL RESULT IN VERY WINDY CONDITIONS ACROSS THE LIVINGSTON AREA AND EASTERN FOOTHILLS OF THE BEARTOOTH/ABSAROKA MOUNTAINS TONIGHT THROUGH MONDAY EVENING. MTZ065-122215- /O.NEW.KBYZ.WI.Y.0020.121112T0700Z-121113T0700Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 301 PM MST SUN NOV 11 2012 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST MONDAY NIGHT. * IMPACTS...STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS ALONG INTERSTATE 90 IN THE LIVINGSTON AREA. IN ADDITION...REDUCED VISIBILITIES AND SLICK ROADS WILL BE POSSIBLE DUE TO BLOWING SNOW ACROSS AREA ROADS THROUGH MONDAY MORNING. * TIMING...SOUTHWEST WINDS WILL INCREASE LATE THIS EVENING AND CONTINUE THROUGH MONDAY EVENING. THE STRONGEST WINDS ARE EXPECTED AFTER DAYBREAK MONDAY THROUGH MONDAY AFTERNOON. * WINDS...SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS AROUND 60 MPH WILL BE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-122215- /O.NEW.KBYZ.WI.Y.0020.121112T0700Z-121113T0700Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 301 PM MST SUN NOV 11 2012 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST MONDAY NIGHT. * IMPACTS...VERY STRONG WINDS WILL CREATE DANGEROUS DRIVING CONDITIONS ALONG LOCAL ROADS FROM NYE TO FISHTAIL AND POSSIBLY INTO REED POINT AND THE ABSAROKEE AREAS. IN ADDITION...REDUCED VISIBILITIES AND SLICK ROADS WILL BE POSSIBLE DUE TO BLOWING SNOW ACROSS AREA ROADS THROUGH MONDAY MORNING. * TIMING...SOUTHWEST WINDS WILL INCREASE LATE THIS EVENING AND CONTINUE THROUGH MONDAY EVENING. THE STRONGEST WINDS ARE EXPECTED AFTER DAYBREAK MONDAY THROUGH MONDAY AFTERNOON. * WINDS...SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS AROUND 60 MPH WILL BE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS HOOLEY
6 follow-up statements
824 WWUS75 KBYZ 112201 CCA NPWBYZ URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BILLINGS MT 301 PM MST SUN NOV 11 2012 .A STRONG SURFACE HIGH PRESSURE OVER EASTERN IDAHO COMBINED WITH A SURFACE LOW MOVING ACROSS NORTHERN MONTANA WILL RESULT IN VERY WINDY CONDITIONS ACROSS THE LIVINGSTON AREA AND EASTERN FOOTHILLS OF THE BEARTOOTH/ABSAROKA MOUNTAINS TONIGHT THROUGH MONDAY EVENING. MTZ065-122215- /O.NEW.KBYZ.WI.Y.0020.121112T0700Z-121113T0700Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 301 PM MST SUN NOV 11 2012 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST MONDAY NIGHT. * IMPACTS...STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS ALONG INTERSTATE 90 IN THE LIVINGSTON AREA. IN ADDITION...REDUCED VISIBILITIES AND SLICK ROADS WILL BE POSSIBLE DUE TO BLOWING SNOW ACROSS AREA ROADS THROUGH MONDAY MORNING. * TIMING...SOUTHWEST WINDS WILL INCREASE LATE THIS EVENING AND CONTINUE THROUGH MONDAY EVENING. THE STRONGEST WINDS ARE EXPECTED AFTER DAYBREAK MONDAY THROUGH MONDAY AFTERNOON. * WINDS...SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS AROUND 60 MPH WILL BE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-122215- /O.NEW.KBYZ.WI.Y.0020.121112T0700Z-121113T0700Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 301 PM MST SUN NOV 11 2012 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST MONDAY NIGHT. * IMPACTS...VERY STRONG WINDS WILL CREATE DANGEROUS DRIVING CONDITIONS ALONG LOCAL ROADS FROM NYE TO FISHTAIL AND POSSIBLY INTO REED POINT AND THE ABSAROKEE AREAS. IN ADDITION...REDUCED VISIBILITIES AND SLICK ROADS WILL BE POSSIBLE DUE TO BLOWING SNOW ACROSS AREA ROADS THROUGH MONDAY MORNING. * TIMING...SOUTHWEST WINDS WILL INCREASE LATE THIS EVENING AND CONTINUE THROUGH MONDAY EVENING. THE STRONGEST WINDS ARE EXPECTED AFTER DAYBREAK MONDAY THROUGH MONDAY AFTERNOON. * WINDS...SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS AROUND 60 MPH WILL BE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS HOOLEY
527 WWUS75 KBYZ 120334 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 834 PM MST SUN NOV 11 2012 .STRONG SURFACE HIGH PRESSURE OVER EASTERN IDAHO COMBINED WITH A SURFACE LOW MOVING ACROSS NORTHERN MONTANA WILL RESULT IN VERY WINDY CONDITIONS FROM LIVINGSTON TO BIG TIMBER AND THE EASTERN FOOTHILLS OF THE BEARTOOTH/ABSAROKA MOUNTAINS TONIGHT THROUGH MONDAY EVENING. MTZ041-121800- /O.EXA.KBYZ.WI.Y.0020.121112T0700Z-121113T0700Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 834 PM MST SUN NOV 11 2012 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST MONDAY NIGHT. * IMPACTS...STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS ALONG INTERSTATE 90 IN THE BIG TIMBER AREA. IN ADDITION...REDUCED VISIBILITIES AND SLICK ROADS CAN BE EXPECTED DUE TO BLOWING SNOW THROUGH MONDAY MORNING. * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH MONDAY EVENING. THE STRONGEST WINDS ARE EXPECTED LATE TONIGHT THROUGH MONDAY AFTERNOON. * WINDS...SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS TO 55 MPH. * BLOWING SNOW...BLOWING SNOW WILL REDUCE VISIBILITY TO AROUND ONE MILE AT TIMES. BLOWING SNOW WILL CAUSE SNOWDRIFTS TO FORM ON AREA ROADS AND MAKE TRAVEL DIFFICULT AS ROADS BECOME SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ065-121800- /O.CON.KBYZ.WI.Y.0020.121112T0700Z-121113T0700Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 834 PM MST SUN NOV 11 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST MONDAY NIGHT... * IMPACTS...STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. IN ADDITION...REDUCED VISIBILITIES AND SLICK ROADS CAN BE EXPECTED DUE TO BLOWING SNOW THROUGH MONDAY MORNING. * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH MONDAY EVENING. THE STRONGEST WINDS ARE EXPECTED LATE TONIGHT THROUGH MONDAY AFTERNOON. * WINDS...SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS AROUND 60 MPH CAN BE EXPECTED. * BLOWING SNOW...BLOWING SNOW WILL REDUCE VISIBILITY TO AROUND ONE MILE AT TIMES. BLOWING SNOW WILL CAUSE SNOWDRIFTS TO FORM ON AREA ROADS AND MAKE TRAVEL DIFFICULT AS ROADS BECOME SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-121800- /O.CON.KBYZ.WI.Y.0020.121112T0700Z-121113T0700Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 834 PM MST SUN NOV 11 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST MONDAY NIGHT... * IMPACTS...VERY STRONG WINDS WILL CREATE DANGEROUS DRIVING CONDITIONS ALONG LOCAL ROADS FROM NYE TO FISHTAIL AND POSSIBLY INTO REED POINT AND ABSAROKEE. IN ADDITION...REDUCED VISIBILITIES AND SLICK ROADS CAN BE EXPECTED DUE TO BLOWING SNOW THROUGH MONDAY MORNING. * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH MONDAY EVENING. THE STRONGEST WINDS ARE EXPECTED LATE TONIGHT THROUGH MONDAY AFTERNOON. * WINDS...SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS AROUND 60 MPH WILL BE LIKELY. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. * BLOWING SNOW...BLOWING SNOW WILL REDUCE VISIBILITY TO AROUND ONE MILE AT TIMES. BLOWING SNOW WILL CAUSE SNOWDRIFTS TO FORM ON AREA ROADS AND MAKE TRAVEL DIFFICULT AS ROADS BECOME SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
955 WWUS75 KBYZ 121100 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 400 AM MST MON NOV 12 2012 .WINDY CONDITIONS WILL CONTINUE FROM LIVINGSTON TO BIG TIMBER AND ALONG THE FOOTHILLS OF THE BEARTOOTH ABSAROKA MOUNTAINS TODAY. MTZ041-065-130700- /O.CON.KBYZ.WI.Y.0020.000000T0000Z-121113T0700Z/ NORTHERN SWEET GRASS-LIVINGSTON AREA- INCLUDING THE CITIES OF...BIG TIMBER...LIVINGSTON 400 AM MST MON NOV 12 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * IMPACTS...STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS ALONG INTERSTATE 90 IN THE BIG TIMBER AND LIVINGSTON AREAS. IN ADDITION...REDUCED VISIBILITIES AND SLICK ROADS CAN BE EXPECTED DUE TO BLOWING AND DRIFTING SNOW. THE POTENTIAL FOR BLOWING SNOW WILL DECREASE THIS AFTERNOON AS TEMPERATURES RISE AND SNOW BEGINS TO MELT. * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING. * WIND SPEEDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-130700- /O.CON.KBYZ.WI.Y.0020.000000T0000Z-121113T0700Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 400 AM MST MON NOV 12 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * IMPACTS...STRONG SOUTHWEST WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS ALONG COUNTRY ROADS NEAR NYE AND MCLEOD. IN ADDITION...REDUCED VISIBILITIES AND SLICK ROADS CAN BE EXPECTED DUE TO BLOWING SNOW. THE POTENTIAL FOR BLOWING SNOW WILL DECREASE THIS AFTERNOON AS TEMPERATURES RISE AND SNOW BEGINS TO MELT. * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING. * WIND SPEEDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS NEAR 65 MPH. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
204 WWUS75 KBYZ 121639 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 939 AM MST MON NOV 12 2012 .WINDY CONDITIONS WILL CONTINUE FROM LIVINGSTON TO BIG TIMBER AND ALONG THE FOOTHILLS OF THE BEARTOOTH ABSAROKA MOUNTAINS TODAY. MTZ041-065-130700- /O.CON.KBYZ.WI.Y.0020.000000T0000Z-121113T0700Z/ NORTHERN SWEET GRASS-LIVINGSTON AREA- INCLUDING THE CITIES OF...BIG TIMBER...LIVINGSTON 939 AM MST MON NOV 12 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * IMPACTS...STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS ALONG INTERSTATE 90 IN THE BIG TIMBER AND LIVINGSTON AREAS. IN ADDITION...REDUCED VISIBILITIES AND SLICK ROADS HAVE BEEN OBSERVED DUE TO BLOWING AND DRIFTING SNOW. THE POTENTIAL FOR BLOWING SNOW WILL DECREASE THIS AFTERNOON AS TEMPERATURES RISE AND SNOW BEGINS TO MELT. * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING BEFORE TAPERING OFF OVERNIGHT. * WIND SPEEDS...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH HAVE BEEN OBSERVED AT LIVINGSTON THIS MORNING. EXPECT THESE WINDS TO CONTINUE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-130700- /O.CON.KBYZ.WI.Y.0020.000000T0000Z-121113T0700Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 939 AM MST MON NOV 12 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * IMPACTS...STRONG SOUTHWEST WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS ALONG COUNTRY ROADS NEAR NYE AND MCLEOD. IN ADDITION...REDUCED VISIBILITIES AND SLICK ROADS CAN BE EXPECTED DUE TO BLOWING SNOW. THE POTENTIAL FOR BLOWING SNOW WILL DECREASE THIS AFTERNOON AS TEMPERATURES RISE AND SNOW BEGINS TO MELT. * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING BEFORE TAPERING OFF OVERNIGHT. * WIND SPEEDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS NEAR 65 MPH HAVE BEEN OBSERVED NEAR NYE AND THE STILLWATER MINE THIS MORNING. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
074 WWUS75 KBYZ 122146 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 246 PM MST MON NOV 12 2012 .WINDY CONDITIONS WILL CONTINUE ALONG THE FOOTHILLS OF THE BEARTOOTH AND ABSAROKA MOUNTAINS FROM LIVINGSTON TO NYE THROUGH MIDNIGHT. MTZ041-122300- /O.CAN.KBYZ.WI.Y.0020.000000T0000Z-121113T0700Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 246 PM MST MON NOV 12 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA BUT WILL REMAIN STRONG WITH GUSTS OF 30 TO 40 MPH EXPECTED TO CONTINUE THROUGH EARLY TUESDAY MORNING. $$ MTZ065-130700- /O.CON.KBYZ.WI.Y.0020.000000T0000Z-121113T0700Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 246 PM MST MON NOV 12 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * IMPACTS...STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS ALONG INTERSTATE 90 IN THE LIVINGSTON AREA. IN ADDITION...REDUCED VISIBILITIES AND SLICK ROADS HAVE BEEN OBSERVED DUE TO BLOWING AND DRIFTING SNOW. * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING BEFORE TAPERING OFF OVERNIGHT. * WIND SPEEDS...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 62 MPH HAVE BEEN OBSERVED AT LIVINGSTON TODAY. EXPECT THESE WINDS TO CONTINUE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-130700- /O.CON.KBYZ.WI.Y.0020.000000T0000Z-121113T0700Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 246 PM MST MON NOV 12 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * IMPACTS...STRONG SOUTHWEST WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS ALONG COUNTRY ROADS NEAR NYE AND MCLEOD. IN ADDITION...REDUCED VISIBILITIES AND SLICK ROADS CAN BE EXPECTED DUE TO BLOWING SNOW. * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING BEFORE TAPERING OFF OVERNIGHT. * WIND SPEEDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS NEAR 65 MPH HAVE BEEN OBSERVED NEAR NYE AND THE STILLWATER MINE TODAY. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
621 WWUS75 KBYZ 130442 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 942 PM MST MON NOV 12 2012 MTZ065-066-130545- /O.CAN.KBYZ.WI.Y.0020.000000T0000Z-121113T0700Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 942 PM MST MON NOV 12 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. GUSTY SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE THROUGH THE REMAINDER OF TONIGHT. HOWEVER...ADVISORY LEVEL WINDS ARE NO LONGER ANTICIPATED. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Nov 11, 9:57 AM MST, 5 hours 4 minutes earlier.
Area forecast discussion, Nov 11, 9:57 AM MST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
957 AM MST SUN NOV 11 2012
.MORNING UPDATE...
UPPER LOW OVER CENTRAL NORTH DAKOTA CONTINUES TO WRAP CLOUDS AND
MOISTURE AROUND THE BACKSIDE ACROSS EASTERN MONTANA INTO THE
WESTERN DAKOTAS. MILES CITY AND BAKER OBS HAVE BEEN REPORTING
LIGHT SNOW ALONG WITH GUSTY NORTHWEST WINDS THE PAST SEVERAL HOURS
AND WILL KEEP LIKELY POPS GOING OUT THERE THIS MORNING. PRECIP
BANDS SHOULD SHIFT EAST THIS AFTERNOON BUT STILL BE A CHANCE FOR
SOME LIGHT SNOW. NOT MUCH IF ANY ACCUMULATIONS ARE EXPECTED WITH
MAYBE A HALF INCH FOR THE FAR EASTERN AREAS.
ELSEWHERE...EXPECT A PARTLY TO MOSTLY SUNNY DAY. MAIN IMPACT MAY
BE ACROSS OUR WESTERN AREAS FROM BIG TIMBER WEST AND NORTH INTO
WHEATLAND COUNTY. CURRENT WINDS IN BIG TIMBER ARE GUSTING AROUND
40 MPH WITH VISIBILITIES DOWN TO AROUND 1 TO 2 MILES. THIS IS
FAIRLY ISOLATED DUE TO A DRAINAGE WIND AS LIVINGSTON IS NOT TOO
WINDY YET THIS MORNING. WEB CAMS SHOW SOME BLOWING SNOW ACROSS THE
INTERSTATE BUT NOT BECOMING AIRBORNE YET. HOWEVER...EXPECT
PRESSURE GRADIENTS TO TIGHTEN THIS AFTERNOON AND ESPECIALLY
TONIGHT INTO MONDAY IN THE LIVINGSTON AREA RESULTING IN WINDY
CONDITIONS. CURRENT FORECAST HAS WINDS BELOW ADVISORY CRITERIA BUT
WILL WATCH THIS CLOSELY. WILL NEED TO PAY ATTENTION TO HOW MUCH
THE SUN HELPS...IF ANY...IN POSSIBLY CRUSTING THE SNOW JUST A BIT
THIS AFTERNOON WHICH WOULD PREVENT A GREAT DEAL OF BLOWING SNOW.
MAY NEED A WINTER WEATHER ADVISORY FOR COMBINED BLOWING SNOW AND
WIND ADVISORY CRITERIA. OTHERWISE...NO UPDATES PLANNED AS OF YET
FOR TODAY'S FORECAST. HOOLEY
.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...
A WEAK WAVE IN WESTERLY FLOW ALOFT WILL TRANSIT THE AREA TUESDAY
DRAGGING SOME MID AND HIGH LEVEL PACIFIC MOISTURE WITH IT. THIS
SHOULD BRING SOME SNOW SHOWERS TO THE MOUNTAINS...BUT DOWNSLOPE
WIND GRADIENT WILL WORK TO PREVENT MUCH IF ANY PRECIPITATION FROM
MAKING IT TO THE GROUND ACROSS THE LOWER ELEVATIONS. A WEAK
BACKDOOR FRONT TRIES TO WORK INTO THE AREA LATE TUESDAY INTO
WEDNESDAY WITH MODELS SHOWING A WEAK CLIPPER TYPE UPPER WAVE
MOVING THROUGH. DON'T SEE ENOUGH DYNAMICS TO MENTION POPS WITH
THIS FEATURE AT THIS TIME BUT DID DROP TEMPERATURES A BIT OVER
NORTHEAST AREAS INCLUDING MILES CITY AND BAKER FOR THIS TIME
FRAME. SHORTWAVE RIDGING DEVELOPS FOR THURSDAY WITH DRY AND
SLIGHTLY WARMER CONDITIONS AS LEE SIDE TROFING BOOSTS
SOUTHWESTERLY WINDS. UPPER LOW WORKS EAST OUT OF NORTHERN
CALIFORNIA AND ACROSS SOUTHERN WYOMING ON FRIDAY WITH MAIN IMPACT
BEING INCREASED CLOUD COVER WHICH MAY CUT A FEW DEGREES OFF
FORECAST HIGHS FRIDAY BUT NOT LOOKING AT MUCH PRECIPITATION
OUTSIDE OF MOUNTAIN AREAS. STRONG WEST COAST SYSTEM DIGS SOUTHWARD
SATURDAY INTO SUNDAY PUSHING STRONGER SOUTHWESTERLY FLOW ALOFT
OVER THE AREA. THIS WILL BRING A GOOD PUSH OF MID LEVEL MOISTURE
INTO THE AREA ENHANCING MOUNTAIN POPS...BUT DOWNSLOPE WINDS LOOK
TO KEEP LOWER ELEVATIONS WARM AND DRY FOR THE WEEKEND. CHAMBERS
&&
.AVIATION...
WRAP AROUND MOISTURE BAND WILL BRING PERIODS OF LIGHT SNOW AND
OCCASIONAL MVFR TO IFR CEILINGS TO AREAS EAST OF A ROUNDUP TO
HARDIN LINE TODAY. IN ADDITION...NORTHWEST WINDS GUSTING TO AROUND
25 KTS AT TIMES WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW
REDUCING VISIBILITY TO AROUND 2 TO 3SM AT TIMES. SOUTHWEST WINDS
WILL INCREASE IN THE WESTERN FOOTHILLS LOCATIONS THROUGH THE DAY
AND WILL BECOME STRONG LATE TONIGHT WITH GUSTS AROUND 40KTS
EXPECTED AT KLVM. PERIODS OF SIGNIFICANTLY REDUCED VISIBILITY CAN
BE EXPECTED WEST OF A COLUMBUS TO RYEGATE LINE DUE TO BLOWING SNOW
THROUGH MONDAY MORNING. CHURCH/CHAMBERS
&&
.PRELIMINARY POINT TEMP/POPS...
TDY MON TUE WED THU FRI SAT
-------------------------------------------------------
BIL 024 017/037 028/041 026/042 025/042 028/045 029/046
0/N 00/N 10/B 00/B 00/B 00/B 10/B
LVM 023 018/037 028/041 024/042 022/043 025/045 026/046
0/Q 00/Q 21/B 11/B 01/B 10/B 10/B
HDN 023 010/035 021/040 023/042 024/043 025/045 027/047
1/M 00/B 20/B 01/B 10/B 01/B 01/B
MLS 016 002/028 018/037 020/037 021/039 025/041 026/042
6/S 00/U 10/B 00/B 01/U 00/B 01/B
4BQ 020 004/035 018/042 024/043 024/045 026/046 028/049
5/S 00/U 10/B 01/B 00/U 01/B 01/B
BHK 012 902/028 016/036 020/038 023/039 024/041 026/042
6/S 20/U 00/B 00/B 00/U 01/B 01/B
SHR 024 007/037 020/044 022/045 023/045 025/048 026/050
0/B 00/U 11/B 00/B 00/B 01/B 11/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Nov 11, 3:44 AM MST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 344 AM MST SUN NOV 11 2012 MTZ028>042-056>058-063>068-WYZ098-099-121045- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 344 AM MST SUN NOV 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHWEST WINDS ALONG WITH AREAS OF LIGHT SNOW AND BLOWING SNOW WILL IMPACT LOCATIONS FROM FORSYTH TO LAME DEER EASTWARD TODAY. WINDS AND SNOW WILL TAPER OFF BY THIS EVENING. GUSTY SOUTHWEST TO WEST WINDS CAN BE EXPECTED NEAR LIVINGSTON... BIG TIMBER AND HARLOWTON THIS AFTERNOON AND TONIGHT. THESE WINDS WILL COMBINE WITH THE RECENTLY FALLEN SNOW TO PRODUCE BLOWING AND DRIFTING SNOW. DIFFICULT TRAVEL CONDITIONS ARE POSSIBLE ALONG INTERSTATE 90 AND HIGHWAY 191. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...GUSTY SOUTHWEST WINDS WILL CAUSE SOME BLOWING AND DRIFTING SNOW ALONG INTERSTATE 90 FROM LIVINGSTON TO BIG TIMBER...AND ALONG HIGHWAY 89 IN THE PARADISE VALLEY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JKL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.